• A clinical syndrome of transient maculopapular rash with associated eosinophilia, thrombocytopenia, and mild lymphopenia developed in 21 of 35 (60%) neonates receiving both intrauterine transfusions and postnatal exchange transfusions, and six of 17 (35%) neonates receiving multiple exchange transfusions for erythroblastosis fetalis. This syndrome did not develop in infants who received intrauterine transfusions without exchange transfusions or single exchange transfusions without prior intrauterine ones. Patients with this rash and associated laboratory abnormalities did not progress to acute or chronic graft-vs-host disease, and on follow-up examinations were alive and well.
(Am J Dis Child 1982;136:612-614)
Chudwin DS, Ammann AJ, Wara DW, Cowan MJ, Phibbs RH. Posttransfusion Syndrome: Rash, Eosinophilia, and Thrombocytopenia Following Intrauterine and Exchange Transfusions. Am J Dis Child. 1982;136(7):612–614. doi:https://doi.org/10.1001/archpedi.1982.03970430044012
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: